Florida, 2015Damaging Winds in Florida, June 12, 2015
June 12, 2015 · NWS TBW · 2 events in 2 counties and zones
Southwest flow and deep moisture brought a line of thunderstorms crossing the Florida peninsula during the afternoon hours. A couple of these storms produced damaging wind gusts across central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest flow and deep moisture brought a line of thunderstorms crossing the Florida peninsula during the afternoon hours. A couple of these storms produced damaging wind gusts across central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 12, 1:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
240 PM EDT FRI JUN 12 2015
.SHORT TERM (NOW THROUGH TOMORROW)...AN UPPER LEVEL LOW CONTINUES
TO MEANDER OVER THE EASTERN GULF OF MEXICO WHILE RIDGING EXTENDS
THROUGH THE MID LEVELS ACROSS MUCH OF THE REGION. STRONG MID LEVEL
RIDGING (H5 ~589-591 DAM)IS FORECAST TO REMAIN GENERALLY IN PLACE
INTO THE WEEKEND HELPING TO KEEP SEASONABLY WARM TEMPERATURES IN
THE FORECAST THROUGH THE PERIOD. WITH ENOUGH MOISTURE THROUGH THE
COLUMN...THUNDERSTORMS EXPECTED TODAY AND TOMORROW DURING THE
AFTERNOON HOURS.
12Z TBW AND FORECAST SOUNDINGS FOR THE PENINSULA THROUGH TOMORROW
CONTINUE TO SHOW A DECENT SE TO E PUSH WHICH WILL HELP LIMIT THE
SEA BREEZE DEVELOPMENT TODAY BUT THE FLOW IS EXPECTED WEAKEN
SLIGHTLY TOMORROW ENABLING A BETTER DEVELOP OF THE WEST COAST
BOUNDARY. ADDITIONALLY...SOUNDINGS MAINTAIN A SLUG A DRY AIR OFF
THE SURFACE. MOIST CONDITIONS EXTEND INTO THE UPPER LEVELS WITH
STEEPER LAPSE RATES AND SLIGHTLY COOLER MID LEVEL AIR. GIVEN THIS
SET UP AFTERNOON STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME
STRONG TO SEVERE WINDS BOTH TODAY AND TOMORROW. BEST THUNDERSTORM
COVERAGE EXPECTED TO FAVOR COASTAL AREAS WEST OF I 75 AND SOUTH OF
THE NATURE COAST.
.LONG TERM (TOMORROW NIGHT THROUGH FRIDAY)...RIDGING FROM OVER
THE ATLANTIC WILL BE IN PLACE AT THE SURFACE AND ALOFT THROUGHOUT
THE PERIOD. THIS WILL KEEP A GENERALLY SE FLOW IN PLACE WITH AN
AFTERNOON SEA BREEZE DEVELOPING NEAR THE COAST EACH DAY. SOME
SUBSIDENCE WILL KEEP POPS IN THE SCATTERED RANGE EACH
AFTERNOON/EVENING AND TEMPS ON THE WARM SIDE WITH HIGHS IN THE
LOWER TO MID 90S EACH DAY...LOWS IN THE 70S.
&&
.AVIATION...RADAR IS BECOMING A LITTLE MORE ACTIVE ACROSS THE
CENTRAL PENINSULA. EXPECTING VCTS AT TAF SITES THROUGH THE EVENING
HOURS. CONTINUING TO MONITOR THE SEA BREEZE POTENTIAL THIS
AFTERNOON FOR SRQ NORTHWARD BUT EAST WINDS UPSTREAM CONTINUE TO
SHOW A GOOD PUSH SO MAY AMD WINDS FOR PIE AND SRQ THIS AFTERNOON.
OTHERWISE...VFR TO GENERALLY PREVAIL.
&&
.MARINE...SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE CENTRAL
ATLANTIC AND STRETCHES THROUGH THE EASTERN GULF OF MEXICO. EAST TO
SOUTHEAST FLOW WILL PREVAIL WITH SOME BRIEF AND MINOR NOCTURNAL
SURGES EACH MORNING BEFORE SUN RISE. THUNDERSTORMS FORMING INLAND
DURING THE AFTERNOON HOURS ARE EXPECTED SHIFT OVER THE NEAR SHORE
WATERS DURING THE EVEN HOURS AND DIMINISH THROUGH THE NIGHT AND
TRANSITION OFF SHORE.
&&
.FIRE WEATHER...NO RED FLAG CONCERNS EXPECTED THROUGH THE WEEKEND.
MAIN IMPACTS WILL BE THE THUNDERSTORMS/LIGHTNING POTENTIAL EACH
AFTERNOON (FAVORING COASTAL AREAS) AND HIGH DISPERSIONS IN THE
AFTERNOON (MAINLY FAVORING INTERIOR LOCATIONS FROM
HILLSBOROUGH/POLK NORTHWARD).
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 92 76 92 / 10 60 50 30
FMY 75 92 74 92 / 10 50 60 60
GIF 75 93 75 93 / 0 30 20 20
SRQ 76 91 74 90 / 20 60 60 40
BKV 73 93 72 93 / 20 40 40 20
SPG 78 92 77 91 / 20 50 50 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...BARRON
DECISION SUPPORT/LONG TERM...24/HUBBARD
Hazardous weather outlook, Jun 12, 3:42 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
442 AM EDT FRI JUN 12 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-130845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
442 AM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CARLISLE
Thunderstorm Wind, Polk
- When
- June 12, 2:30 PM EST
- Where
- Polk County, 1.19 mi ESE of Auburndale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.071, -81.773
Polk County Department of Emergency Management reported that a roof was completely blown off a mobile home on Jana Circle, and then was blown down the street, hitting a fence and power pole. Additionally, a power pole was blown down onto a house on Pine Street just south of downtown.
Thunderstorm Wind, Pinellas
- When
- June 12, 4:22 PM EST
- Where
- Pinellas County, 0.36 mi SSE of Largo
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 27.916, -82.787
A trained spotter reported a large oak tree knocked down by thunderstorm wind gusts in Largo Central Park. Several reporting sites in the area recorded wind gusts of up to 45 knots. Time was estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572613, 572558.